Thrombotic microangiopathy associated with intravenous injection of extended-release oxycodone.
Kate J Robson, Danielle Clucas, Robin Filshie, Harshal Nandurkar
BMJ Case Rep | Published : 2017
We describe the case of a 35-year-old man presenting with thrombotic microangiopathy (TMA) and renal impairment following, as he later disclosed, intravenous injection of oral formulation tamper-resistant extended-release oxycodone hydrochloride (Oxycontin). Recurrent misuse of this agent was associated with relapsing TMA despite treatment with terminal complement inhibitor eculizumab. Cases of TMA have been reported in the USA in association with intravenous misuse of extended-release oxymorphone (Opana ER) after the introduction of a new non-crushable formulation in 2012. There are two reported accounts of TMA associated with tamper-resistant Oxycontin, which became available in Australia ..View full abstract